Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Jan 25, 2012, 7:45 PM CST for 5 counties in Mississippi; 13 parishes in Louisiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 7:45 PM CST (01:45 UTC)
- Expired
- Jan 26, 2012, 10:30 AM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
230 WGUS64 KLIX 260145 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 745 PM CST WED JAN 25 2012 ...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI GENERALLY WEST OF MCCOMB...DESTREHAN AND GALLIANO THROUGH 6 AM CST THURSDAY MORNING... .A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL COMBINE TO PRODUCE A THREAT TO HEAVY RAIN TONIGHT. 3 TO 5 INCHES OF RAINFALL IS POSSIBLE OVERNIGHT. LAZ034>037-046>050-056>060-065>067-071-072-MSZ068>070-260945- /O.NEW.KLIX.FF.A.0001.120126T0145Z-120126T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS... WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...HOUMA...BAYOU CANE...CHAUVIN...DULAC... MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...AMITE... KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...WOODVILLE... GLOSTER...LIBERTY...CROSBY...MCCOMB 745 PM CST WED JAN 25 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER LAFOURCHE...LOWER TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN MISSISSIPPI...AMITE...PIKE AND WILKINSON. * UNTIL 6 AM CST THURSDAY * A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF HEAVY RAIN ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI TONIGHT. PLENTY OF MOISTURE WILL CONTINUE TO FLOW INTO THE REGION OVERNIGHT AND THERE ARE INDICATIONS THAT A BAND OF THUNDERSTORMS COULD STALL OVER THE AREA DURING THE NIGHT TIME HOURS. * THERE WERE REPORTS OF FLASH FLOODING EARLIER TODAY IN SOUTHEAST TEXAS ASSOCIATED WITH THIS STORM SYSTEM. DRIVERS ARE URGED TO BE VERY CAREFUL ONCE THE HEAVY RAIN MOVES INTO THE AREA. DO NO ATTEMPT TO DRIVE DOWN A FLOODED ROAD...ESPECIALLY IF WATER IS FLOWING ACROSS IT. TURN AROUND AND DO NOT DROWN. SEEK HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
365 WGUS64 KLIX 261052 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 452 AM CST THU JAN 26 2012 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH NOON CST TODAY... .A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL COMBINE TO PRODUCE A THREAT OF HEAVY RAIN THIS MORNING. 2 TO 4 INCHES OF RAINFALL IS POSSIBLE. LAZ034>037-046>050-056-057-MSZ068>070-261200- /O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-WILKINSON-AMITE-PIKE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS... WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY... MCCOMB 452 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE WATCH IS CANCELLED ALONG AND WEST OF A LINE FROM NEAR MCCOMB TO NAPOLEONVILLE. ADDITIONAL RAINFALL IN THIS AREA IS NOT EXPECTED TO CAUSE FLASH FLOODING. $$ LAZ039-040-061>064-068>070-MSZ071-077-080>082-261800- /O.EXB.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR... EMPIRE...YSCLOSKEY...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 452 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...LOWER JEFFERSON...LOWER PLAQUEMINES... LOWER ST. BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON... UPPER PLAQUEMINES...UPPER ST. BERNARD AND WASHINGTON. IN SOUTHERN MISSISSIPPI...HANCOCK...HARRISON...JACKSON...PEARL RIVER AND WALTHALL. * UNTIL NOON CST TODAY * A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY RAIN ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO HOUMA...INCLUDING THE METROPOLITAN NEW ORLEANS AREA. * LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR WHICH MAY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ058>060-065>067-071-072-261800- /O.EXT.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... AMITE...KENTWOOD...HAMMOND...PONCHATOULA 452 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...LOWER LAFOURCHE...LOWER TERREBONNE...NORTHERN TANGIPAHOA...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE AND UPPER TERREBONNE. * UNTIL NOON CST TODAY * A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY RAIN ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO HOUMA...INCLUDING THE METROPOLITAN NEW ORLEANS AREA. * LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR WHICH MAY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
702 WGUS64 KLIX 261332 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 732 AM CST THU JAN 26 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI THROUGH NOON CST TODAY... .A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL COMBINE TO PRODUCE A THREAT OF HEAVY RAIN THIS MORNING. 2 TO 4 INCHES OF RAINFALL IS POSSIBLE. LAZ039-058>060-065>067-071-072-MSZ071-261445- /O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WALTHALL- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...TYLERTOWN 732 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF A LINE FROM BOGALUSA TO SLIDELL TO CHALMETTE TO GRAND ISLE. THE THREAT OF ADDITIONAL FLOODING WEST OF THIS LINE IS NOT EXPECTED. $$ LAZ040-061>064-068>070-MSZ077-080>082-261800- /O.CON.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 732 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST. BERNARD... ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES AND UPPER ST. BERNARD. IN SOUTHERN MISSISSIPPI...HANCOCK... HARRISON...JACKSON AND PEARL RIVER. * UNTIL NOON CST TODAY * A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY RAIN ACROSS PARTS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A LINE FROM NEAR BOGALUSA TO SLIDELL TO CHALMETTE TO GRAND ISLE. * LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR WHICH MAY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
387 WGUS64 KLIX 261410 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 810 AM CST THU JAN 26 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EXTREME SOUTHEAST COASTAL LOUISIANA AND COASTAL MISSISSIPPI THROUGH NOON CST TODAY... .A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL COMBINE TO PRODUCE A THREAT OF HEAVY RAIN THIS MORNING. 2 TO 3 INCHES OF RAINFALL IS POSSIBLE. LAZ040-061>064-068-261515- /O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-LOWER JEFFERSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET 810 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA HAS BEEN CANCELLED. THE HEAVY RAIN HAS MOVED EAST OF ALL OF METROPOLITAN NEW ORLEANS...SO THE THREAT OF FLASH FLOODING HAS ENDED. $$ LAZ069-070-MSZ077-080>082-261800- /O.CON.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON- JACKSON- INCLUDING THE CITIES OF...PORT SULPHUR...EMPIRE...YSCLOSKEY... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 810 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... LOWER PLAQUEMINES AND LOWER ST. BERNARD. IN SOUTHERN MISSISSIPPI...HANCOCK...HARRISON...JACKSON AND PEARL RIVER. * UNTIL NOON CST TODAY * A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY RAIN ACROSS PARTS OF EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A LINE FROM NEAR POPLARVILLE TO STENNIS SPACE CENTER TO PORT SULPHUR. * LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR WHICH MAY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
325 WGUS64 KLIX 261541 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 941 AM CST THU JAN 26 2012 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EXTREME SOUTHEAST COASTAL LOUISIANA AND COASTAL MISSISSIPPI THROUGH NOON CST TODAY... .A SLOW MOVING SQUALL LINE PRODUCING HEAVY RAINFALL WILL MOVE EAST OF THE MISSISSIPPI COASTAL COUNTIES BY NOON TODAY. LAZ069-070-MSZ077-080-261645- /O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK- INCLUDING THE CITIES OF...PORT SULPHUR...EMPIRE...YSCLOSKEY... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD 941 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE PASSAGE OF THE COLD FRONT WILL BRING AN END TO THE RAIN THREAT. SOME STANDING WATER MAY STILL EXIST IN POORLY DRAINED LOCATIONS THROUGH LATE MORNING. $$ MSZ081-082-261800- /O.CON.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-JACKSON- INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 941 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...HARRISON AND JACKSON. * UNTIL NOON CST TODAY * LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR WHICH MAY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 24/RR
535 WGUS64 KLIX 261630 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CST THU JAN 26 2012 ...HEAVY RAINS ARE MOVING EAST... .STRONG SQUALL LINE WITH HEAVY RAINFALL WAS MOVING STEADILY EASTWARD INTO ALABAMA. THR THREAT OF HEAVY RAINS WILL BE ENDING WITH THE PASSAGE OF THIS SQUALL LINE. MSZ081-082-261730- /O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-JACKSON- INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1030 AM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. SOME PONDING OF WATER MAY STILL EXIST THROUGH NOON AS DRAINAGE SYSTEMS CONTINUE TO OPERATE. THE THREAT OF ADDITIONAL HEAVY RAINS HAS ENDED. $$ 24/RR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 25, 3:22 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Jan 25, 3:22 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CST WED JAN 25 2012
.SYNOPSIS...
STRONG TO SEVERE SQUALL LINE IN CENTRAL TO SOUTHWEST LOUISIANA WAS
MOVING EAST 32 KNOTS. LINE EXTENDS WELL INTO THE WEST GULF WITH
ENHANCED CONVECTION AND FREQUENT LIGHTNING. SEVERAL LEWPS NOTED
ALONG THE LINE AND A FEW CELLS WITH APPENDAGES. COLD FRONT IN LAG
OF THE SQUALL LINE ABOUT 30 MILES WEST. WARM FRONT ORIENTED
GENERALLY ALONG AND NORTH OF I-20 CORRIDOR WITH MID 60S DEWPOINTS
IN WARM SECTOR. UPPER LOW CENTERED NEAR TEXAS BIG BEND AND
OCCLUDING.
&&
.SHORT TERM...
LARGEST FORECAST ISSUES ARE WITHIN THE NEXT 18-24 HOURS REGARDING
SPRING-LIKE STORM SYSTEM MOVING THROUGH THE LOWER LATITUDES.
SURFACE LOW VICINITY UPPER TEXAS COAST HAS A SHARP PRE-FRONTAL
SQUALL LINE RACING WELL OUT AHEAD OF UPPER DYNAMICS BUT FEEDING ON
JET DYNAMICS AND RICH LOW LEVEL MOISTURE. THE SEGMENT OF THE
SQUALL BAND IN NORTH LOUISIANA WAS ACCELERATING ABOUT 45 KNOTS
WHILE SOUTHERN EXTENT IS SOMEWHAT SLOWER...ABOUT 30 KNOTS. THIS
TIMING WOULD PLACE THE SQUALL IN BATON ROUGE AREA BETWEEN 6 PM AND
9 PM. THE SYSTEM IS EXPECTED TO SLOW AND ORIENT MORE SW-NE ACROSS
THE TIDAL LAKES AREA...WHICH COULD EVOLVE INTO A HEAVY RAIN EVENT
OVERNIGHT. SEVERE THREAT WILL PERSIST THROUGHOUT THE NIGHT AND
SHOULD BE MULTI-MODAL. UPPER LOW WITH ASSOCIATED COLD POOL WILL
PASS THROUGH THE FORECAST AREA LATE THURSDAY. RAIN SHOULD END
BY THURSDAY NIGHT.
.LONG TERM...
HIGH PRESSURE EXPECTED TO PREVAIL OVER THE GULF STATES THROUGH THE
WEEKEND WITH SEVERAL RESURGENCES OF COLD AIR BUILDING SOUTH
THROUGH SUNDAY BEFORE MODERATING AND MOVING EAST MONDAY AND
TUESDAY. MODELS INDICATE AN UPPER LATITUDE SYSTEM DROPPING A
FRONTAL ZONE INTO THE MID-GULF REGION NEXT WEDNESDAY. TIMING OF
THIS FEATURE MAY VARY WITH SUBSEQUENT MODEL RUNS BUT SHOULD SPELL
THE NEXT CHANCE OF RAINFALL AFTER THIS LATEST SYSTEM.
&&
.AVIATION...
MVFR CEILINGS TO PREVAIL TONIGHT THOUGH LOWERING IN CONVECTION.
SQLN TIMING WILL BE TRICKY BUT IS CURRENTLY ESTIMATED KBTR AROUND
00Z...KMCB AROUND 01Z...KMSY/KASD/KNEW BETWEEN 04Z-07Z...KGPT
BETWEEN 09-12Z...ASSUMING THE FRONT WILL SLOW FORWARD PROGESS AS
ANTICIPATED.
&&
.MARINE...
TIGHTENING OF GRADIENT AHEAD OF SQUALL LINE WILL MAINTAIN GENERAL
15-20 KNOTS OF ONSHORE FLOW THIS EVENING. POSTED EXERCISE CAUTION
HEADLINES ON ALL COASTAL WATERS BUT WINDS SHOULD LESSEN SOMEWHAT
AFTER SQUALL PASSES. THERE IS A HIGH LIKELIHOOD OF THE SQUALL
PRODUCING GALE GUSTS WITH ITS PASSAGE. THEREAFTER...FLOW BECOME
OFF SHORE ORIENTED WITH HIGH PRESSURE PRESIDING OVER THE NORTH
GULF AND GULF STATES THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
&&
.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...UPGRADED TO YELLOW AT 1410 CST.
DEPLOYED...MORIAL CONVENTION CENTER-NOLA FOR AMS CONVENTION.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...TORNADO/SVR STORM SURVEILLANCE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 72 49 62 / 70 80 30 10
BTR 63 73 49 65 / 80 80 20 10
ASD 63 72 52 66 / 70 80 40 10
MSY 64 73 53 63 / 70 80 30 10
GPT 64 73 52 66 / 60 80 50 10
PQL 63 73 52 67 / 50 80 60 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24/RRHazardous weather outlook, Jan 25, 7:04 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 704 PM CST WED JAN 25 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-270115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 704 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE WEATHER HAS BEEN ISSUED FOR TONIGHT FOR MAINLY THE WESTERN HALF OF THE OUTLOOK AREA. A STORM SYSTEM WILL MOVE OUT OF SOUTH TEXAS AND INTO WESTERN LOUISIANA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING...AND BECOME MORE NUMEROUS AFTER MIDNIGHT. THE RISK FOR SEVERE WEATHER WILL INCREASE LATE TONIGHT...AFTER MIDNIGHT...WEST OF INTERSTATE 55 WHICH WILL INCLUDE THE BATON ROUGE...HOUMA...AND MCCOMB AREAS. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. THERE IS ALSO A RISK OF HEAVY RAIN TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES AREA POSSIBLE. SMALL CRAFT WILL NEED TO EXERCISE CAUTION THROUGH TONIGHT ACROSS MOST OF THE COASTAL WATERS...WHERE 15 TO 20 KNOT WINDS WILL BE COMMON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER THE ENTIRE OUTLOOK AREA THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING AND SHOULD CONTINUE THROUGH AT LEAST EARLY AFTERNOON THURSDAY. AT THIS TIME ALL MODES CONTINUE TO APPEAR POSSIBLE WITH BIGGEST CONCERN BEING DAMAGING STRAIGHT LINE WINDS AND QUICK DEVELOPING TORNADOES. IN ADDITION...MANY AREAS ARE EXPECTED TO RECEIVE ONE TO TWO INCHES OF RAIN WITH THIS SYSTEM. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. LATER STATEMENTS AND FORECASTS WILL UPDATE ANY CHANGES TO THE FORECAST. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OPEN WATERS BEHIND THE COLD FRONT THURSDAY NIGHT INTO FRIDAY AS WINDS INCREASE TO NEAR 20 KNOTS. SMALL CRAFT CONDITIONS MAY DEVELOP AGAIN LATE SATURDAY NIGHT AS A RE-ENFORCING SHOT OF COLD AIR PUSHES THROUGH THE REGION. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATE TONIGHT AND THROUGH TOMORROW FOR MUCH OF THE OUTLOOK AREA.
In the hours before
Special weather statement, Jan 25, 5:06 PM CST, 2 hours 39 minutes before
MSZ069-260000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 506 PM CST WED JAN 25 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY... AT 503 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 2 MILES NORTHEAST OF LIBERTY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SMITHDALE THIS STORM IS SHOWING SOME ROTATION BUT IT IS WEAK RIGHT NOW PLEASE STAY ALERT AS THIS IS IN A TORNADO WATCH A QUICK SPIN UP IS POSSIBLE. THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:50 PM CST | Areal Flood Advisory | LIX | Amite, Wilkinson | 224 days |
| Jan 26, 4:23 AM CST | Areal Flood Advisory | LIX | Walthall | 112 min |
| Jan 26, 8:07 AM CST | Tornado Warning | LIX | Harrison | 38 min |
| Jan 26, 8:37 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 53 min |
| Jan 26, 9:24 AM CST | River Flood Warning | LIX | Hancock, Pearl River | 6 days |
| Jan 26, 9:24 AM CST | River Flood Warning | LIX | Hancock, Pearl River, Pike, Walthall | 6 days |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Pike | 29 hr |
| Jan 26, 10:24 AM CST | River Flood Warning | LIX | Hancock, Pearl River | 8 days |
| Jan 25, 11:05 PM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 55 min |
| Jan 26, 12:01 AM CST | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Jan 26, 2:50 AM CST | Special Marine Warning | LIX | 25 min | |
| Jan 26, 3:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 26, 3:29 AM CST | Special Marine Warning | LIX | 31 min | |
| Jan 26, 4:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 26, 4:27 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa | 2 hr |
| Jan 26, 4:30 AM CST | Small Craft Advisory | LIX | 26 hr | |
| Jan 26, 5:15 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 26, 5:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 26, 6:00 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 107 min |
| Jan 26, 6:07 AM CST | Special Marine Warning | LIX | 23 min | |
| Jan 26, 6:17 AM CST | Special Marine Warning | LIX | 118 min | |
| Jan 26, 6:30 AM CST | Special Marine Warning | LIX | 30 min | |
| Jan 26, 7:12 AM CST | Tornado Warning | LIX | Plaquemines | 33 min |
| Jan 26, 7:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Jan 26, 7:33 AM CST | Special Marine Warning | LIX | 27 min | |
| Jan 26, 7:37 AM CST | Tornado Warning | LIX | Plaquemines | 23 min |
| Jan 26, 7:55 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 26, 8:04 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 26, 8:15 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 26, 8:59 AM CST | Special Marine Warning | LIX | 61 min | |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Tangipahoa | 33 hr |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Tangipahoa | 47 hr |
| Jan 26, 10:21 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 72 hr |
| Jan 26, 10:21 AM CST | River Flood Warning | LIX | East Baton Rouge | 23 hr |
| Jan 26, 10:25 AM CST | Special Marine Warning | LIX | 50 min |
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.